Drought, McCurtain
- When
- November 1, 12:00 AM CST to November 9, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued across much of McCurtain County Oklahoma for the first nine days of November, as part of a period of drought that began during the third week of July 2022. Persistent soil moisture deficits and lower than normal streamflow continued across McCurtain County to start the month of November, until widespread rain of 1-3+ inches fell on the 4th which resulted…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued across much of McCurtain County Oklahoma for the first nine days of November, as part of a period of drought that began during the third week of July 2022. Persistent soil moisture deficits and lower than normal streamflow continued across McCurtain County to start the month of November, until widespread rain of 1-3+ inches fell on the 4th which resulted in some longer term improvement to the ongoing drought. Thus, a one category improvement from severe (D2) to moderate (D1) drought was observed across the county on the November 10th issuance of the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 9:54 PM CST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1054 PM CDT Mon Oct 31 2022 ...New UPDATE... .UPDATE... Issued at 1045 PM CDT Mon Oct 31 2022 Southwest winds aloft will continue to bring in mid and high clouds into the region ahead of a short-wave disturbance moving across South Texas tonight. However, before the clouds overtake the entire region, light winds and little cloud cover will allow for some patchy fog to develop across our Southern Arkansas and Louisiana zones. Most of this fog should lift before daybreak, as the clouds move into those areas. Otherwise, still expecting temps to fall into the upper 40s to lower 50s across the region tonight. /20/ && .SHORT TERM... (This evening through Tuesday Night) Issued at 301 PM CDT Mon Oct 31 2022 Mostly dry and seasonable weather will continue across the Ark- La-Tex area into the middle of the week. No tricks and only treats are expected for the Halloween forecast tonight as temperatures cool off toward the upper 60s after sunset. Mostly clear skies and calm winds will allowing minimum temperatures to continue falling back into the upper 40s (in southeast Oklahoma into southwest Arkansas) and lower 50s (elsewhere). Embedded troughing in zonal flow aloft will quickly proceed eastward across Northern Mexico into Texas by Tuesday morning, introducing a slight chance of rain across southern zones by Tuesday afternoon. Otherwise, maximum temperatures will still reach the mid-70s with more afternoon cloud cover possible as southerly/southeasterly winds return and dew points approach the 60-degree mark. Similar minimum temperatures in the upper 40s and lower 50s (near normal for this time of the year) will return by Tuesday night as cloud cover diminishes. /16/ && .LONG TERM... (Wednesday through next Sunday) Issued at 301 PM CDT Mon Oct 31 2022 Center of surface high pressure to shift northeast across the Great Lakes region at the start of the long-term period on Wednesday morning. A lingering ridge axis to extend southwest from the center of the surface high through the ArkLaTex and into south Texas will allow for light east to southeast winds. Southerly flow to support a gradual warming trend with afternoon high temperatures forecast to climb into the mid to upper 70s by Wednesday afternoon. Some sites across portions of north Louisiana could climb into the lower 80s. Otherwise, weak upper-level ridging to support mostly sunny and dry skies. Surface winds to increase on Thursday as surface ridge moves east of the region and the pressure gradient tightens ahead of the a frontal boundary across west Texas. Additionally, with upper-flow becoming southwest aloft, clouds to increase in coverage from the west. Temperatures on Thursday to range from the mid 70s to the lower 80s. A surface low to develop across central Texas along the approaching frontal boundary Friday. The surface low will shift northeast into Oklahoma and Kansas on Friday night into Saturday. A fairly strong upper-level low will produce sufficient height falls to destabilize the environment along the front. Additionally, instability will be heightened by increased moisture ahead of the frontal boundary. This could lead to strong to severe thunderstorms across northeast Texas and portions of southern Arkansas on Friday night into Saturday morning. Otherwise, a weak surface and upper-level ridge to prevail across the region through the weekend allowing for stable and dry conditions with temperatures ranging from highs in the 70s and lows in the 50s. /05/ && .AVIATION... (06Z TAFS) Issued at 1037 PM CDT Mon Oct 31 2022 Expect passing sct to bkn mid and high clouds during the period. In periods between cloud cover, light winds may allow for some patchy fog to develop, mainly across TXK/SHV/ELD/MLU. However, not expecting this fog to hang around for long periods, as clouds should overtake the region during the overnight hours, bringing VFR conditions for remainder of TAF period. Can't rule out some light rain at KLFK towards the end of the TAF period, but confidence is too low to include in forecast at this time. Light and variable to calm winds expected tonight, then becoming southeast after 15z Tuesday around 5 kts. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 75 53 78 / 0 10 0 0 MLU 52 75 53 79 / 0 0 0 0 DEQ 45 77 48 77 / 0 0 0 0 TXK 52 75 52 76 / 0 0 0 0 ELD 48 74 49 76 / 0 0 0 0 TYR 55 75 54 77 / 0 10 0 0 GGG 53 74 51 77 / 0 10 0 0 LFK 54 75 53 79 / 0 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....05 AVIATION...20
Hazardous Weather Outlook National Weather Service Shreveport LA 541 AM CDT Mon Oct 31 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 541 AM CDT Mon Oct 31 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms chances will return to the area on Friday and will continue into Saturday. The highest chances for thunderstorms should be on Saturday ahead of an approaching cold front. Some of the storms could be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. 09
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1060648.